My Daughter took amoxicillin for 1 week for an ear infection. She woke up the day after her final dose with a Rash over her entire body. By day three they had turned into big swollen welts. It did not seem to itch or bother her but I took her to the doctor and they said it was just a side effect from the medication and should disapear in 4-5 days. Well it has now been a week and the spots are still there. And she woke up 2 nights ago because she had thrown up but went right back to sleep and hasn't had any problmes and felt great. But then she threw up this morning. It came out of no where she said her belly hadn't been hurting at all and as soon as she had thrown up she was fine. She didn't run a fever either time and has no other symptoms. Could the 2 be related and could something else be going on with this rash??? I just don't really know what is going on if the two are related or if she has something else gonig on. Any advise or ideas would be really appreciated!
It does sound as if she is still having a reaction to the amoxicillin including the vomiting, it may be best and for peace of mind to speak to your pediatrician again, I am assuming that you discontinued the med.
The half life amoxcillin is pretty short. Honestly, it would be way way out of her system after a week from her final dose. I'd say that the vomiting isn't related. Rash is a side effect of pen. antibiotics but am wondering if perhaps she has picked up another virus????
I'd call the doc to check out a rash lasting a week after amox. usage. good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.